Alert archive / Minnesota / River Flood Warnings in 2007
River Flood Warning 28, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Aug 19, 2007, 8:58 AM CDT for Fillmore County, Houston County, Minnesota. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2007, 8:58 AM CDT (13:58 UTC)
- Expired
- Aug 19, 2007, 4:30 PM CDT
- In force
- 8 hr
- Issued by
- NWS La Crosse, WI
- Flood severity
- Minor
Counties Fillmore County, MN, Houston County, MN
The radar
The La Crosse radar (KARX), 51 km from the middle of the area, began a volume at 14:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Branch Root River at Lanesboro (LNSM5).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05384120, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KARX 191358 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 858 AM CDT SUN AUG 19 2007 ...THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING LOCATIONS... SOUTH BRANCH ROOT RIVER AT LANESBORO AFFECTING FILLMORE AND HOUSTON COUNTIES ...MINOR FLOODING IS OCCURRING AND WILL CONTINUE... .HEAVY RAIN ACROSS THE AREA HAS CAUSED SIGNIFICANT RISES ALONG THE SOUTH BRANCH ROOT RIVER. HERE IS THE LATEST STAGE AND FORECAST INFORMATION. SAFETY MESSAGE... IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DONT DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE MNC045-055-192358- /O.NEW.KARX.FL.W.0028.070819T1358Z-070820T1106Z/ /LNSM5.1.ER.070819T0322Z.070819T1130Z.070819T2306Z.NO/ 858 AM CDT SUN AUG 19 2007 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * FLOOD WARNING FOR THE SOUTH BRANCH ROOT RIVER AT LANESBORO. * FROM THIS MORNING UNTIL MONDAY MORNING. * AT 7 AM SUNDAY THE STAGE WAS 15.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * THE RIVER IS EXPECTED TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. * AT 14.0 FEET...THE RIVER MAY BEGIN TO THREATEN THE FLAT AREA AT THIS LEVEL AND THE BALLFIELD WILL BEGIN TO EXPERIENCE SOME FLOODING. * AT 12.0 FEET...THE RIVER BEGINS TO OVERFLOW THE LEFT BANK DOWNSTREAM FROM THE FOOT BRIDGE WHERE THE GAGE IS LOCATED. $$
2 follow-up statements
000 WGUS83 KARX 191557 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1057 AM CDT SUN AUG 19 2007 ...THE FLOOD WARNING CONTINUES FOR... KICKAPOO RIVER AT LA FARGE...VIOLA...READSTOWN...SOLDIERS GROVE... GAYS MILLS...AND STEUBEN AFFECTING RICHLAND...CRAWFORD AND VERNON COUNTIES SOUTH BRANCH BARABOO RIVER AT HILLSBORO AFFECTING VERNON COUNTY ROOT RIVER NEAR HOUSTON AFFECTING HOUSTON COUNTY SOUTH BRANCH ROOT RIVER AT LANESBORO AFFECTING FILLMORE AND HOUSTON COUNTIES UPPER IOWA RIVER AT DORCHESTER HWY 76 AFFECTING ALLAMAKEE COUNTY CASCADE CREEK AT ROCHESTER - CASCADE CREEK AFFECTING OLMSTED COUNTY SOUTH FORK ZUMBRO RIVER AT ROCHESTER - 37TH STREET AFFECTING OLMSTED COUNTY MIDDLE FORK WHITEWATER RIVER NEAR WHITEWATER STATE PARK AFFECTING OLMSTED AND WINONA COUNTIES ...MAJOR FLOODING IS OCCURRING... .EXTREMELY HEAVY RAIN ACROSS THE AREA HAS CAUSED SIGNIFICANT FLOODING ACROSS PARTS OF THE AREA. HERE IS THE LATEST STAGE AND FORECAST INFORMATION. SAFETY MESSAGE... THIS FLOOD WARNING WILL REMAIN IN EFFECT UNTIL WATER LEVELS FALL BACK BELOW FLOOD STAGE. IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DONT DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE WIC103-123-200157- /O.EXT.KARX.FL.W.0023.000000T0000Z-070820T1431Z/ /LAFW3.1.ER.070819T1035Z.070820T0000Z.070820T0231Z.NO/ 1057 AM CDT SUN AUG 19 2007 ...FLOOD WARNING NOW EXPECTED TO END MONDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE KICKAPOO RIVER AT LA FARGE. * UNTIL MONDAY MORNING. * AT 9 AM SUNDAY THE STAGE WAS 12.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 12.8 FEET BY THIS EVENING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE LATE THIS EVENING. * AT 13.0 FEET...SOME ROADS ARE UNDER WATER AND SEVERAL RESIDENCES AND BUSINESSES ARE AFFECTED. HOWEVER THE MAJORITY OF THE PEOPLE IN TOWN ARE STILL DRY. * AT 12.0 FEET...AGRICULTURAL LAND ADJACENT TO THE RIVER IS FLOODED AND MINOR FLOODING AFFECTS SOME RESIDENCES AND COMMERCIAL PROPERTIES. $$ WIC103-123-200157- /O.EXT.KARX.FL.W.0022.000000T0000Z-070821T2000Z/ /VIOW3.1.ER.000000T0000Z.070820T0000Z.070821T0800Z.NO/ 1057 AM CDT SUN AUG 19 2007 ...FLOOD WARNING NOW EXPECTED TO END TUESDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE KICKAPOO RIVER AT VIOLA. * UNTIL TUESDAY AFTERNOON. * AT 10 AM SUNDAY THE STAGE WAS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 16.7 FEET BY THIS EVENING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE EARLY TUESDAY MORNING. * AT 14.5 FEET...WATER BEGINS TO GO OVER HIGHWAY 56 JUST EAST OF VIOLA. WATER ALSO MAY BE OVER HIGHWAY 131 3 MILES NORTH OF VIOLA. $$ WIC023-123-200156- /O.CON.KARX.FL.W.0029.000000T0000Z-070820T1410Z/ /REAW3.2.ER.070819T0842Z.070819T1800Z.070820T0210Z.NO/ 1057 AM CDT SUN AUG 19 2007 THE FLOOD WARNING CONTINUES FOR THE KICKAPOO RIVER AT READSTOWN. * UNTIL MONDAY MORNING. * AT 9 AM SUNDAY THE STAGE WAS 15.5 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 15.6 FEET BY EARLY THIS AFTERNOON. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE LATE THIS EVENING. $$ WIC023-123-200156- /O.CON.KARX.FL.W.0024.000000T0000Z-070823T0436Z/ /SOGW3.2.ER.000000T0000Z.070819T1800Z.070822T1636Z.NO/ 1057 AM CDT SUN AUG 19 2007 THE FLOOD WARNING CONTINUES FOR THE KICKAPOO RIVER AT SOLDIERS GROVE. * UNTIL WEDNESDAY EVENING. * AT 10 AM SUNDAY THE STAGE WAS ESTIMATED TO BE NEAR 19 FEET. * FLOOD STAGE IS 13.0 FEET. * THE RIVER WILL CREST NEAR 19.5 FEET THIS AFTERNOON...THEN START TO FALL SLOWLY BY TONIGHT. * AT 19.0 FEET...WATER BEGINS TO FLOW OVER THE LOW END OF THE BRIDGE. * AT 17.0 FEET...THE WATER NEARS THE BOTTOM OF THE ROUTE 131 BRIDGE OVER THE RIVER. $$ WIC023-200156- /O.CON.KARX.FL.W.0025.000000T0000Z-070824T0651Z/ /GMIW3.3.ER.070818T2347Z.070819T1800Z.070823T1851Z.NR/ 1057 AM CDT SUN AUG 19 2007 THE FLOOD WARNING CONTINUES FOR THE KICKAPOO RIVER AT GAYS MILLS. * UNTIL LATE THURSDAY NIGHT. * AT 8 AM SUNDAY THE STAGE WAS ESTIMATED TO BE 20 FEET. * RECORD FLOODING IS OCCURRING AND RECORD FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 20.8 FEET BY EARLY THIS AFTERNOON. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE EARLY THURSDAY AFTERNOON. * AT 17.0 FEET...WATER CAN BE EXPECTED IN THE TOWN OF GAYS MILLS WITH DEPTH POSSIBLY REACHING TWO FEET IN PLACES. $$ WIC023-200156- /O.CON.KARX.FL.W.0026.000000T0000Z-070826T1930Z/ /STEW3.3.ER.070819T1409Z.070819T1800Z.070826T0730Z.NO/ 1057 AM CDT SUN AUG 19 2007 THE FLOOD WARNING CONTINUES FOR THE KICKAPOO RIVER AT STEUBEN. * FROM LATE THIS MORNING UNTIL SUNDAY AUGUST 26. * AT 9 AM SUNDAY THE STAGE WAS 11.9 FEET. * MAJOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 15.2 FEET BY EARLY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY JUST AFTER MIDNIGHT. * AT 15.0 FEET...THE TOWN OF STUEBEN EXPERIENCES SIGNIFICANT FLOODING. * AT 13.0 FEET...BRIDGE STREET NEAR THE GAGE BEGINS TO FLOOD AND HIGHWAY 179 MAY BE THREATENED. * AT 12.0 FEET...WATER STARTS TO AFFECT BUSINESS AND RESIDENCES AND MINOR FLOODING AFFECTS LOWLANDS AND LOWER ROADS. $$ MNC055-200156- /O.EXT.KARX.FL.W.0017.000000T0000Z-070823T1200Z/ /HOUM5.3.ER.070819T0857Z.070820T0000Z.070823T0000Z.NR/ 1057 AM CDT SUN AUG 19 2007 ...FLOOD WARNING IS NOW IN EFFECT UNTIL THURSDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE ROOT RIVER NEAR HOUSTON. * UNTIL THURSDAY MORNING. * AT 10 AM SUNDAY THE STAGE WAS 18.1 FEET. * MAJOR FLOODING IS OCCURRING AND RECORD FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 18.5 FEET BY THIS EVENING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE WEDNESDAY EVENING. $$ IAC005-200156- /O.EXT.KARX.FL.W.0016.070820T0000Z-070822T0412Z/ /DCHI4.3.ER.070820T0000Z.070820T1200Z.070821T1612Z.NR/ 1057 AM CDT SUN AUG 19 2007 ...FLOOD WARNING IS NOW IN EFFECT UNTIL TUESDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE UPPER IOWA RIVER AT DORCHESTER HWY 76. * FROM THIS EVENING UNTIL TUESDAY EVENING. * AT 10 AM SUNDAY THE STAGE WAS 10.7 FEET. * MAJOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 20.5 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE TUESDAY MORNING. * AT 17.0 FEET...IOWA HIGHWAY 76 IS OVERTOPPED JUST NORTH OF THE GAGE SITE. * AT 16.0 FEET...IOWA HIGHWAY 76 SOUTH OF DORCHESTER MAY BE THREATENED BY FLOOD WATERS. * AT 15.0 FEET...SIGNIFICANT AGRICULTURAL FLOODING BEGINS. * AT 14.0 FEET...LOWLAND AGRICULTURAL AREAS BEGIN TO FLOOD. $$ MNC109-200156- /O.EXT.KARX.FL.W.0020.000000T0000Z-000000T0000Z/ /RCCM5.2.ER.070819T0410Z.070819T1800Z.000000T0000Z.UU/ 1057 AM CDT SUN AUG 19 2007 ...FLOOD WARNING IS NOW IN EFFECT UNTIL THIS EVENING... THE FLOOD WARNING CONTINUES FOR THE CASCADE CREEK AT ROCHESTER - CASCADE CREEK. * UNTIL THIS EVENING. * AT 9 AM SUNDAY THE STAGE WAS 16.5 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * THE RIVER IS NEAR ITS CREST NOW...AND SHOULD FALL SLOWLY THIS AFTERNOON...FALLING BELOW FLOOD STAGE BY EVENING. * AT 10.0 FEET...WATER BEGINS TO COVER THE SIDEWALK UNDER THE 7TH STREET BRIDGE. $$ MNC109-200156- /O.EXT.KARX.FL.W.0021.000000T0000Z-070820T1307Z/ /RCHM5.1.ER.070819T0641Z.070819T1800Z.070820T0107Z.NO/ 1057 AM CDT SUN AUG 19 2007 ...FLOOD WARNING IS NOW IN EFFECT UNTIL MONDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK ZUMBRO RIVER AT ROCHESTER - 37TH STREET. * UNTIL MONDAY MORNING. * AT 10 AM SUNDAY THE STAGE WAS 16.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 16.5 FEET BY EARLY THIS AFTERNOON. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE THIS EVENING. $$ MNC109-169-200156- /O.CON.KARX.FL.W.0018.000000T0000Z-070820T0548Z/ /WSPM5.2.ER.070819T0303Z.070819T1200Z.070819T1748Z.UU/ 1057 AM CDT SUN AUG 19 2007 THE FLOOD WARNING CONTINUES FOR THE MIDDLE FORK WHITEWATER RIVER NEAR WHITEWATER STATE PARK 3SW. * UNTIL THIS EVENING. * AT 9 AM SUNDAY THE STAGE WAS 15.6 FEET. * MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.5 FEET. * THE RIVER IS EXPECTED TO FALL TO BELOW FLOOD STAGE THIS AFTERNOON. $$ MNC045-055-200156- /O.EXT.KARX.FL.W.0028.000000T0000Z-070820T0712Z/ /LNSM5.1.ER.070819T0322Z.070819T1130Z.070819T1912Z.NO/ 1057 AM CDT SUN AUG 19 2007 ...FLOOD WARNING REMAINS IN EFFECT UNTIL TONIGHT... THE FLOOD WARNING CONTINUES FOR THE SOUTH BRANCH ROOT RIVER AT LANESBORO. * UNTIL TONIGHT. * AT 10 AM SUNDAY THE STAGE WAS 5.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 12.2 FEET BY EARLY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY THIS AFTERNOON. * AT 12.0 FEET...THE RIVER BEGINS TO OVERFLOW THE LEFT BANK DOWNSTREAM FROM THE FOOT BRIDGE WHERE THE GAGE IS LOCATED. $$ WIC123-200156- /O.EXT.KARX.FL.W.0027.000000T0000Z-070820T0431Z/ /HILW3.2.ER.070819T0629Z.070819T0900Z.070819T1631Z.NR/ 1057 AM CDT SUN AUG 19 2007 ...FLOOD WARNING REMAINS IN EFFECT UNTIL THIS AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE SOUTH BRANCH BARABOO RIVER AT HILLSBORO. * UNTIL THIS AFTERNOON. * AT 9 AM SUNDAY THE STAGE WAS 13.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * THE RIVER IS EXPECTED TO FALL TO BELOW FLOOD STAGE BY EARLY THIS AFTERNOON. * AT 13.0 FEET...MINOR FLOODING BEGINS IN LOWLAND AREAS NEAR THE RIVER. $$
000 WGUS83 KARX 192130 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 430 PM CDT SUN AUG 19 2007 ...THE FLOOD WARNING IS CANCELLED FOR THE SOUTH BRANCH ROOT RIVER AT LANESBORO... .WATER LEVELS REMAINED BELOW FLOOD STAGE...AND AT THIS POINT ARE NOT EXPECTED TO RISE ABOVE FLOOD LEVELS. THEREFORE THE FLOOD WARNING HAS BEEN CANCELLED. ADDITIONAL RAINFALL IS EXPECTED TONIGHT...SO BE SURE TO WATCH FOR LATER STATEMENTS. MNC045-055-192200- /O.CAN.KARX.FL.W.0028.000000T0000Z-070820T0712Z/ /LNSM5.1.ER.070819T0322Z.070819T1130Z.000000T0000Z.NO/ 430 PM CDT SUN AUG 19 2007 THE FLOOD WARNING IS CANCELLED FOR THE SOUTH BRANCH ROOT RIVER AT LANESBORO. * AT 4 PM SUNDAY THE STAGE WAS 4.7 FEET. * FLOOD STAGE IS 12.0 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Aug 19, 3:23 AM CDT, 5 hours 35 minutes earlier.
Area forecast discussion, Aug 19, 3:23 AM CDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
323 AM CDT SUN AUG 19 2007
.SHORT TERM...TODAY THROUGH TUESDAY NIGHT
FORECAST CONCERNS CONTINUE TO BE ON RAIN AMOUNTS AND A CONTINUATION
OF FLASH FLOODING AND FLOODING. OF SECONDARY CONCERN IS TEMPERATURES
THROUGH THE PERIOD.
07Z SURFACE ANALYSIS SHOWS WARM FRONT EXTENDING FROM NORTHWEST AND
NORTH CENTRAL IOWA SOUTHWARD INTO SOUTHEAST IOWA. WATER VAPOR IMAGERY
SHOWS MOISTURE FROM THE REMNANTS OF ERIN BEING PULLED NORTHWARD
ACROSS THE BOUNDARY ON 30 TO 40 KNOT 850MB WINDS. A LINE OF
CONVECTION HAS BEEN ON GOING MUCH OF THE NIGHT ACROSS SOUTHERN
MINNESOTA INTO SOUTHWEST WISCONSIN. TRAINING ECHOES HAS RESULTED IN
A SIGNIFICANT FLASH FLOOD EVENT WITH GAGE TOTALS UP TO 12 INCHES IN
A FEW LOCATIONS IN SOUTHERN LA CROSSE AND HOUSTON COUNTIES.
00Z 19AUG07 CONTINUE THE TREND OF SIMILARITIES WITH THE OVERALL
PATTERN BUT DIFFER IN THEIR QPF FIELDS. ONCE AGAIN FORCING SIGNALS
USED FOR QPF PLACEMENT THROUGH THE PERIOD. TROUGHING ACROSS THE
PACIFIC NORTHWEST AND WESTERN CANADA WILL PUSH EAST WITH TIME...
WITH FAST NEARLY ZONAL FLOW ACROSS THE NORTHERN TIER OF STATES.
THE WARM FRONT WILL REMAIN NEARLY STATIONARY TODAY ACROSS NORTHERN
IOWA WITH A STRONG BAROCLINIC ZONE ACROSS THE AREA. THIS WILL REMAIN
A STRONG FOCUS FOR LIFT/MOISTURE POOLING AS WEAK MID LEVEL SHORTWAVES
RIDE OVER THE BOUNDARY. MODELS ARE SHOWING PERSISTENT 850MB THETA-E
ADVECTION AND POCKETS OF CONVERGENCE THAT SHOULD SUPPORT CONVECTION
TRAINING TRAINING ACROSS THE REGION. MEANWHILE THE WAVE ASSOCIATED
WITH THE REMNANTS OF ERIN WILL WORK ITS WAY INTO OKLAHOMA WITH THE
DEEPER MOISTURE BEING SHUNTED EAST OF THE AREA AS LOW LEVEL JET
VEERS TO OUR EAST. WOULD EXPECT HEAVIEST RAINFALL TO PUSH EAST OF THE
AREA LATER THIS MORNING...BUT WITH CONTINUED DECENT AMOUNT OF 850MB-
700MB FRONTOGENETIC FORCING AND MID LEVEL SHORTWAVES STILL EXPECT
SHOWERS AND THUNDERSTORMS THROUGHOUT THE DAY. WILL RAISE POPS TO
CATEGORICAL AND EXTEND FLASH FLOOD WATCH THROUGH 00Z TONIGHT.
WARM FRONT SINKS SOUTH TONIGHT ACROSS IOWA AS LOW LEVEL JET RE-
ESTABLISHES ITSELF FROM MISSOURI INTO IOWA...SETTING THE STAGE FOR
MORE SHOWERS AND THUNDERSTORMS TO THE NORTH OF THE BOUNDARY. WILL
PLACE THE HIGHEST POPS FROM NORTHEAST IOWA INTO SOUTHWEST WISCONSIN
AND THEN TAPER THEM OFF AS YOU HEAD NORTH. WILL ALLOW DAY SHIFT TO
RE-EXAMINE THE POTENTIAL FOR EXTENDING THE FLASH FLOOD WATCH.
THE ACTIVE WEATHER PATTERN CONTINUES FOR THE MONDAY THROUGH TUESDAY
NIGHT TIME FRAME. THE WARM FRONT WILL REMAIN TO OUR SOUTH WITH A
COLD FRONT THEN APPROACHING THE AREA FROM THE WEST ON TUESDAY. WILL
CONTINUE THE CHANCE POPS THROUGH THE PERIOD PER THE PREVIOUS
FORECAST.
WITH GUIDANCE NUMBERS CONSISTENTLY COOLER WITH EACH MODEL RUN HAVE
LOWERED BOTH TODAY AND MONDAY/S HIGHS.
.LONG TERM...WEDNESDAY THROUGH SATURDAY
WITH ONGOING WEATHER ONLY TOOK A CURSORY LOOK AT THE NEW MODEL DATA
FOR THIS TIME FRAME. CONTINUED ZONAL FLOW ACROSS THE NORTHERN TIER
OF STATES WITH WEAK WAVES TRANSLATING ACROSS THE AREA. CONTINUED
UNSETTLED WEATHER WITH CHANCE POPS LOOKING GOOD.
.AVIATION...
A FLUX OF MOIST...UNSTABLE AIR NORTHWARD INTO AND OVER A SFC-850MB
FRONTAL ZONE ACROSS IA TO SOUTHERN MN WILL CONTINUE THIS MORNING.
SHRA/TSRA WILL CONTINUE AT OR NEAR THE TAF SITES EARLY THIS
MORNING...WITH A GRADUAL SHIFT SOUTH/EAST OF THE STRONGER CONVECTION
AFTER SUNRISE. ABUNDANT MOISTURE TRAPPED UNDER THE FRONTAL ZONE AND
EAST/SOUTHEAST WINDS NORTH OF THE SFC FRONT WILL MAKE FOR PERSISTENT
IFR/MVFR CIGS THRU TODAY/TONIGHT. WITH CONTINUED...BUT WEAKER
MOISTURE FLUX INTO THE FRONTAL ZONE TONIGHT...SHRA/TSRA THREATS
CONTINUE AT THE TAF SITES...BUT LESS SO THAN EARLY THIS MORNING.
WILL KEEP TSRA/CB MENTION IN TAFS FOR THIS AFTERNOON/TONIGHT LIMITED
UNTIL MORE DETAILS ARE KNOWN TO BETTER DEFINE ANY TSRA TIMES
PERIODS.
.HYDROLOGY...
MOISTURE FLUX OVER BOUNDARY RESULTING IN TRAINING ECHOES FROM
SOUTHEAST MINNESOTA INTO SOUTHWEST WISCONSIN. HEAVIEST RAIN
EXPECTED TO PUSH EAST OF THE AREA LATER THIS MORNING. FLASH FLOODING
WILL CONTINUE THROUGH THE EARLY MORNING HOURS WITH SEVERAL RIVERS
ACROSS SOUTHEAST MINNESOTA OVER FLOOD STAGE OR HEADED FOR FLOOD
STAGE. SEE FLOOD WARNINGS FOR ALL THE DETAILS ON THE RIVERS.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH UNTIL 7 PM CDT SUNDAY FOR WIZ032-WIZ033-
WIZ041-WIZ053-WIZ054-WIZ055-WIZ061.
MN...FLASH FLOOD WATCH UNTIL 7 PM CDT SUNDAY FOR MNZ079-MNZ086-
MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.
IA...FLASH FLOOD WATCH UNTIL 7 PM CDT SUNDAY FOR IAZ008-IAZ009-
IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.
&&
.SHORT TERM AND LONG TERM...RABERDING
.AVIATION...RRSHazardous weather outlook, Aug 19, 5:02 AM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE LA CROSSE WI 502 AM CDT SUN AUG 19 2007 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041- 053>055-061-201100- ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE- FLOYD-GRANT-HOUSTON-HOWARD-LA CROSSE-MITCHELL-MOWER-OLMSTED- RICHLAND-TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA- 502 AM CDT SUN AUG 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...INTO WESTERN AND SOUTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TODAY. RAINS ARE EXPECTED TO TAPER OFF TODAY. WITH THE HEAVY RAINS ACROSS MUCH OF THE AREA SATURDAY AND SATURDAY NIGHT...ADDITIONAL RAINS FROM ANY THUNDERSTORMS TODAY HAVE THE POTENTIAL TO CAUSE MORE FLOODING AND FLASH FLOODING PROBLEMS. DUE TO LIMITED INSTABILITY...ANY THUNDERSTORMS TODAY AND TONIGHT ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE FRONTAL BOUNDARY RESPONSIBLE FOR THE HEAVY RAINS SATURDAY AND SATURDAY NIGHT IS EXPECTED TO REMAIN IN THE AREA...WITH A MOIST... UNSTABLE AIRMASS SOUTH OF IT. THUS CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA FOR MUCH OF THE MONDAY THROUGH SATURDAY PERIOD. THE GREATEST THREAT FROM THESE THUNDERSTORMS LOOKS TO BE REPEATED ROUNDS OF HEAVY RAINS. WITH A MOIST...UNSTABLE AIRMASS AVAILABLE... ANY STORMS THAT DO DEVELOP SHOULD BE VERY GOOD RAIN PRODUCERS. REPEATED BOUTS OF HEAVY RAINFALL WOULD LEAD TO CONTINUED FLOODING CONCERNS ACROSS THE AREA. ANY SEVERE STORM THREAT MONDAY APPEARS TO BE QUITE SMALL DUE TO THE FRONTAL BOUNDARY AND BETTER INSTABILITY REMAINING SOUTH AND WEST OF THE AREA. A COLD FRONT COULD APPROACH THE AREA TUESDAY...FOR A SLIGHT RISK OF SEVERE STORMS DURING THE AFTERNOON AND EVENING HOURS. THE SEVERE THREATS TUESDAY AFTERNOON AND EVENING WOULD BE LARGE HAIL AND DAMAGING WINDS...ALONG WITH MORE HEAVY RAINS. FOR WEDNESDAY AND BEYOND...IT IS TOO EARLY TO DETERMINE THE TIMING AND DETAILS OF ANY SEVERE STORM THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. THERE IS A CHANCE FOR SPOTTER ACTIVATION TUESDAY. REPORTS OF RAINFALL...HIGH WATER...FLOODING OR FLOOD DAMAGE WOULD BE GREATLY APPRECIATED THIS MORNING. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. WIZ017-029-034-042>044-201100- ADAMS-CLARK-JACKSON-JUNEAU-MONROE-TAYLOR- 502 AM CDT SUN AUG 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF WESTERN INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ACROSS PARTS OF THE AREA WILL TAPER OFF THIS MORNING. A CHANCE OF THUNDERSTORMS CONTINUES ACROSS THE AREA TODAY AND TONIGHT. DUE TO LIMITED INSTABILITY...ANY THUNDERSTORMS THAT OCCUR ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE FRONTAL BOUNDARY RESPONSIBLE FOR THE HEAVY RAINS ACROSS PARTS OF SOUTHEAST MINNESOTA INTO SOUTHWEST WISCONSIN SATURDAY AND SATURDAY NIGHT IS EXPECTED TO REMAIN IN THE AREA...WITH A MOIST...UNSTABLE AIRMASS SOUTH OF IT. THUS CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA FOR MUCH OF THE MONDAY THROUGH SATURDAY PERIOD. THE GREATEST THREAT FROM THESE THUNDERSTORMS LOOKS TO BE ROUNDS OF HEAVY RAINS. WITH A MOIST...UNSTABLE AIRMASS AVAILABLE...ANY STORMS THAT DO DEVELOP SHOULD BE VERY GOOD RAIN PRODUCERS. THE THREAT OF HEAVY RAINFALL WOULD LEAD TO FLOODING CONCERNS ACROSS THE AREA. ANY STORMS THROUGH MONDAY ARE NOT EXPECTED TO BE SEVERE DUE TO THE FRONT AND AND BETTER INSTABILITY WELL SOUTH AND WEST OF THE AREA. A COLD FRONT COULD APPROACH THE AREA TUESDAY...FOR A SLIGHT RISK OF SEVERE STORMS DURING THE AFTERNOON AND EVENING HOURS. THE SEVERE THREATS TUESDAY AFTERNOON AND EVENING WOULD BE LARGE HAIL AND DAMAGING WINDS...ALONG WITH MORE HEAVY RAINS. FOR WEDNESDAY AND BEYOND...IT IS TOO EARLY TO DETERMINE THE TIMING AND DETAILS OF ANY SEVERE STORM THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. THERE IS A CHANCE FOR SPOTTER ACTIVATION TUESDAY. RAINFALL REPORTS WOULD BE GREATLY APPRECIATED THIS MORNING. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RRS/THOMPSON
In the hours before
Local storm report, Aug 19, 3:01 AM CDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
301 AM CDT SUN AUG 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM FLASH FLOOD 4 S GENOA 43.52N 91.23W
08/19/2007 VERNON WI EMERGENCY MNGR
MUDSLIDE WITH POWER LINES DOWN AT SHADY LANE AND HIGHWAY
35.
&&
04Local storm report, Aug 19, 3:10 AM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
310 AM CDT SUN AUG 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM FLASH FLOOD SOLDIERS GROVE 43.39N 90.77W
08/19/2007 CRAWFORD WI LAW ENFORCEMENT
2 FEET OF WATER OVER HIGHWAY 61 SOUTH OF TOWN AND THE
ROAD IS CLOSED IN SOLDIERS GROVE.
&&
04Local storm report, Aug 19, 3:28 AM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
328 AM CDT SUN AUG 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 AM FLASH FLOOD 2 WSW ELGIN 44.12N 92.29W
08/19/2007 WABASHA MN LAW ENFORCEMENT
COUNTY 2 CLOSED NEAR THE OLMSTED COUNTY LINE.
0325 AM FLASH FLOOD ZUMBRO FALLS 44.29N 92.43W
08/19/2007 WABASHA MN AMATEUR RADIO
WATER OVER THE ROAD AT HIGHWAYS 60 AND 63.
&&
04Local storm report, Aug 19, 3:49 AM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
349 AM CDT SUN AUG 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 AM FLASH FLOOD 3 WNW ELGIN 44.15N 92.31W
08/19/2007 WABASHA MN LAW ENFORCEMENT
COUNTY 25 CLOSED NEAR THE OLMSTED COUNTY LINE.
&&
04The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:36 PM CDT | Flash Flood Warning | ARX | Houston, Winona | 3 hr |
| Aug 18, 9:45 PM CDT | River Flood Warning | ARX | Olmsted, Winona | 34 hr |
| Aug 18, 10:10 PM CDT | Flash Flood Warning | ARX | Houston, Winona | 3 hr |
| Aug 18, 10:10 PM CDT | Flash Flood Warning | ARX | Houston, Wabasha, Winona | 3 hr |
| Aug 18, 10:39 PM CDT | Flash Flood Warning | ARX | Olmsted | 3 hr |
| Aug 18, 11:15 PM CDT | River Flood Warning | ARX | Olmsted | 11 hr |
| Aug 18, 11:15 PM CDT | River Flood Warning | ARX | Olmsted | 30 hr |
| Aug 19, 12:56 AM CDT | Flash Flood Warning | ARX | Olmsted, Wabasha, Winona | 6 hr |
| Aug 19, 12:56 AM CDT | Flash Flood Warning | ARX | Dodge, Fillmore, Houston, Olmsted, Wabasha, Winona | 6 hr |
| Aug 19, 3:22 AM CDT | River Flood Warning | ARX | Olmsted | 26 hr |
| Aug 19, 10:15 AM CDT | River Flood Warning | ARX | Wabasha | 43 hr |
Nearby
River Flood Warnings in Minnesota, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.